Dermatomyositis-like syndrome and HMG-CoA reductase inhibitor (statin) intake
Related Experiment Videos
Olavo M Vasconcelos1, William W Campbell
1Department of Neurology, Uniformed Services University of the Health Sciences, Bethesda, Maryland, USA.
Abstract:
A patient developed an adult-onset dermatomyositis-like syndrome characterized by skin rash and progressive proximal muscle weakness concurrent with the intake of simvastatin. Despite discontinuation of the statin, symptoms progressed and required conventional steroid therapy for remission. The association between statins and the development of a musculocutaneous syndrome closely resembling dermatomyositis in susceptible subjects is poorly understood and has been reported rarely. The purpose of this report is to provide additional support for this pathological association. Since the population receiving statins is large and rapidly growing, caregivers are urged to be alert regarding the early recognition and proper care of the spectrum of neuromuscular complications linked to statin intake.
Related Concept Videos
Lipid-Lowering Drugs: Statins and Miscellaneous Agents
Myocarditis III: Medical Management
Myocarditis IV: Nursing Management
Myocarditis I: Introduction
Atherosclerosis III: Management
Myasthenia Gravis: Overview and Treatment
These antibodies interfere with the function of the nicotinic receptors in three ways: by binding to the receptor and disrupting acetylcholine binding; by causing cross-linking of receptors which leads...